Jump to content
Abriton

Heart pounding (but not racing)

Recommended Posts

Abriton

I successfully tapered Remeron with a liquid taper two months ago, after a fairly short time on it. It was given me in hospital for sleep.  I did not know it was an AD.

 

I wake every night twice at 3 and 5, then do not go back to sleep.  I have strong heart pounding when I wake.  Does anyone know how long this might go on?

 

 I have started EMDR therapy for PTSD after 2 years of physical problems, initially started with one only cortisone shot to an ankle, followed by spiking blood pressure,  anxiety attacks, Ativan, beta blockers, leading me to fall and fracture my femor, surgery to pin this, and then they gave me the Remeron.  I had excellent health prior to all this happening and never took anything!!!   As soon as I found out what Remeron and Ativan was I tapered them both.

 

Any help and advice with the heart pounding appreciated, and if it will go away in time.

 

Thanks

Share this post


Link to post
Share on other sites
Meimeiquest

My guess is that is triggered by the cortisol rise that starts about 3 a.m. You might want to check out the taurine thread. Another theory is that it starts from hypoglycemia in the night that triggers extra cortisol. Some people find that a complex carb/protein bedtime snack helps. It sounds like you are sensitive to things that affect your adrenal/stress hormones (I am very sensitive). Sleeping in complete darkness also helps some people, Good luck!

Share this post


Link to post
Share on other sites
Cressida

I successfully tapered Remeron with a liquid taper two months ago, after a fairly short time on it. It was given me in hospital for sleep. I did not know it was an AD.

 

I wake every night twice at 3 and 5, then do not go back to sleep. I have strong heart pounding when I wake. Does anyone know how long this might go on?

 

I have started EMDR therapy for PTSD after 2 years of physical problems, initially started with one only cortisone shot to an ankle, followed by spiking blood pressure, anxiety attacks, Ativan, beta blockers, leading me to fall and fracture my femor, surgery to pin this, and then they gave me the Remeron. I had excellent health prior to all this happening and never took anything!!! As soon as I found out what Remeron and Ativan was I tapered them both.

 

Any help and advice with the heart pounding appreciated, and if it will go away in time.

 

Thanks

Share this post


Link to post
Share on other sites
Abriton

Cressida, did you mean to post something?

Share this post


Link to post
Share on other sites
Cressida

Sorry didn't it take ? I was just saying I wake at 3-330am and 5-530am with pounding heart, sometimes feel like whole body is pounding. Sometimes missed beats. Doesn't last very long. Tends to be worse at the 530am slot . Get anxiety with it too. Understand quite a lot of people get the same. Not nice

Share this post


Link to post
Share on other sites
cymbaltawithdrawal5600

Meimei gave an excellent explanation above of why this seems to happen and suggestions to cope with it.

Share this post


Link to post
Share on other sites
Cressida

Cressida, did you mean to post something?

Have a look at the thread Cortisol Mornings in the symptoms section. Lots of people have contributed really helpful info .

Share this post


Link to post
Share on other sites
moodyblues78

I`m very familiar with this. When I was hospitalized for 5 days last fall, I had the worst symptoms. Definitely a wd/stress related thing.

 

Meditative breathing has worked the best for me. I still get it sometimes but much milder.

Share this post


Link to post
Share on other sites
Moonlitelotus

I also did EMDR therapy and ultimately I think it helped but during the process I think it brought things up to the surface so don't be surprised if you have worse anxiety during that type of treatment. My heart feels like it pounds off and on too.

Share this post


Link to post
Share on other sites
Alpha23

I have a problem with my heart pounding. Not fast like I have been running, but beating really hard. Blood pressure and heart rate are normal, but when laying in bed, or sitting down I can see and feel my chest moving with each beat. It's like I have been running, but without the rapid heart rate, just the heart beating so hard I can feel it throughout my body. Just wondering if anyone else has experienced anything like this.

Share this post


Link to post
Share on other sites
grandmaD

Yes, most noticeable when I go to bed and try and sleep and when I wake up.  It makes it difficult to get to sleep.  I also experience a strange sort of sensation as well as the pounding, it feels "floppy" like it flops from side to side.  I get better relief when I lie on my right side. I wish you good success with your Prozac taper once you have stabilised.

Share this post


Link to post
Share on other sites
Alpha23

Thanks for the reply grandmaD. Would you say this symptom gets better or worse as you taper down?

Share this post


Link to post
Share on other sites
jessie

Looking for others who have had the tapering side effect of heart pounding.   I'm towards the end of my Effexor taper;  was at 75 m.g. per day in April; am now at .15 mg per day using water titration method. 

My two issues are: 

 

1. I feel my heart beating too hard and am aware of my heart beating all the time.  BPM is fine; usually between 65 - 75 bpm. 

2.  At night, especially in the evenings, I feel like I'm not getting enough oxygen. 

 

I called my doctor a few days ago to get an appointment just to make sure nothing serious was wrong, and they wouldn't let me make a regular appointment and directed me to to the ER.  So I did; EKG, chest x-ray both negative for any problems; they said BP is "perfect" and they ran blood labs including thyroid and all came back normal. 

 

I am getting to the end of my rope with the heart pounding.  It's not really possible to relax when you can feel your heart beating too hard.  First time in my taper that I am tempted to just go back in up in dose, just to make it stop.  Has anyone else dealt with this??

Share this post


Link to post
Share on other sites
Altostrata

jessie, please see the discussion above.

 

This is such a common withdrawal symptom, I'm surprised there isn't more discussion. If you use search in the Symptoms forum for "heart pounding", you'll see a lot of people mentioning it in related topics.

Share this post


Link to post
Share on other sites
rola
10 hours ago, jessie said:

À la recherche d'autres personnes qui ont eu pour effet secondaire d'atténuer les battements de cœur. Je suis vers la fin de mon cône Effexor; était à 75 mg par jour en avril; suis maintenant à 0,15 mg par jour en utilisant la méthode de titration de l’eau. 

Mes deux problèmes sont: 

 

1. Je sens mon cœur battre trop fort et je suis conscient que mon cœur bat tout le temps. BPM va bien; généralement entre 65 et 75 bpm. 

2. La nuit, surtout le soir, j'ai l'impression de ne pas avoir assez d'oxygène. 

 

Il y a quelques jours, j'ai téléphoné à mon médecin pour obtenir un rendez-vous afin de m'assurer que tout ce qui était grave était grave. Ils ne m'ont pas laissé prendre un rendez-vous régulier et m'ont dirigé vers les urgences. Alors j'ai fait; EKG, radiographie pulmonaire négative pour tous les problèmes; ils ont dit que BP était "parfaite" et qu'ils dirigeaient des laboratoires de sang, y compris de la thyroïde, et que tout est revenu normalement. 

 

J'arrive au bout de ma corde avec le cœur qui bat la chamade. Ce n'est pas vraiment possible de se détendre quand vous sentez votre cœur battre trop fort. C'est la première fois dans ma dépouille que je suis tenté de remonter en dose, juste pour que ça s'arrête. Est-ce que quelqu'un d'autre s'est occupé de ça ??

 

@jessie Hi jessie

i have exactly the same thing it is weaning that induces tachycardia have a good day

Share this post


Link to post
Share on other sites
whatshappening
On 10/24/2019 at 3:18 PM, Altostrata said:

jessie, please see the discussion above.

 

This is such a common withdrawal symptom, I'm surprised there isn't more discussion. If you use search in the Symptoms forum for "heart pounding", you'll see a lot of people mentioning it in related topics.

Hi Alto,

In my tapering, I also recently started developing these same symptoms (heart pounding) that everyone else has mentioned in this topic. My doctor is prescribing beta blockers to help. Do you have any thoughts on this or any other area on this site that talks about it. I've been doing well so far managing my symptoms through various naturopathic approaches so this would be the first time I'm resorting to medication to aid with my withdrawal symptoms.

Share this post


Link to post
Share on other sites
Altostrata

@whatshappening, you're tapering too fast. Please update your Introductions topic.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...

Important Information

Terms of Use Privacy Policy